MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL; MESH, SURGICAL, POLYMERIC

ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL; MESH, SURGICAL, POLYMERIC
Catalog Number PHY1520V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent an umbilical hernia repair surgery on (b)(6) 2014 and mesh was implanted.Additional information was provided that the patient underwent explant surgery on (b)(6) 2017 where the surgeon noted ¿that the patch had migrated cephalad and to the right upper quadrant, away from its original position, exposing the umbilical region.The inferior edge of the patch was at the superior edge of the umbilical defect.¿ it was reported that the patient experienced severe pain, diarrhea, inflammation and extreme weight loss.No additional information is provided.
 
Additional Manufacturer Narrative
Date sent to fda: 06/18/2019.In addition, a review of the manufacturing records was performed and indicates that there were no quality concerns associated with the manufacturing process.

Brand Name
ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7841814
Report Number2210968-2018-75581
Device Sequence Number1981320
Product Code FTL
UDI-Device Identifier10705031132337
UDI-Public10705031132337
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Catalogue NumberPHY1520V
Device Lot NumberHA8GCHB0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;